New York, 2018

Strong Wind and Winter Weather in New York, November 9 to 10, 2018

November 9 to 10, 2018 · NWS ALY · 26 events in 24 counties and zones

A period of wet snow occurred from the afternoon of Friday, November 9th into the early morning hours of Saturday, November 10th in the southern Adirondacks ahead of a low pressure system. Amounts were generally in the 4 to 8 inch range, with up to 10 inches recorded near North River.

Where it happened

Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A period of wet snow occurred from the afternoon of Friday, November 9th into the early morning hours of Saturday, November 10th in the southern Adirondacks ahead of a low pressure system. Amounts were generally in the 4 to 8 inch range, with up to 10 inches recorded near North River.

The low pressure system continued to strengthen as it moved north into Quebec, allowing strong westerly winds to develop over eastern New York. Winds gusted as high as 50 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 9, 12:40 PM EST, 20 minutes earlier.

Area forecast discussion, Nov 9, 12:40 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Albany NY
1240 PM EST Fri Nov 9 2018

.SYNOPSIS...
A complex storm system will bring precipitation back
into the region this afternoon into tonight.  It will be mainly rain
for elevations below 1500 feet, but a moderate snowfall is possible
for the southern Adirondacks with light accumulations in the
southern Greens and eastern Catskills.  The rain and snow will end
LATE tonight, but lake effect rain and snow showers will
continue Saturday into Saturday night. Also, as low pressure
deepens and intensifies near Brunswick Saturday afternoon, then
it will become blustery and very cold. Below normal temperatures
close the weekend with lake effect snow showers and flurries
ending.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Winter Weather Advisory issued for the southern Adirondacks of
northern Herkimer, Hamilton, and northern Warren Counties from
3 pm EST to 5 am EST SAT.

Flood Watch remains in effect for the Berkshires, Litchfield
County in northwest CT, the mid Hudson Valley and southern
Taconics from 6 pm EST to to 6 am EST.

As of 1240 PM EST...A double barrel low pressure system will
impact the region with the primary cyclone remaining stronger
and west of the forecast area this afternoon, as it moves into
the central and eastern Great Lakes Region. A secondary low
forms near the NC/VA border late this afternoon.

Upstream surface observations and nys mesonet camera imagery
shows some light snow occurring upstream over the Finger Lakes
and southern Tier of central New York. Boundary layer temps are
a little colder across CNY (mainly in the mid 30s) than across
eastern NY (upper 30s to low 40s), but as light precip upon the
leading edge of the warm advection continues to move eastward,
some wet bulbing will occur across our area. Initially, the dry
air at low levels will make this precip turn to virga, but
eventually, by later this afternoon, some wet snowflakes and
light rain will occur. Best chance of seeing snow will be for
the hills and mountains, but totally can't rule out any snow
anywhere depending on the exact surface temps and intensity of
precipitation.

The best isentropic lift will be overspreading the entire area
between 20Z-23Z. A decent baroclinic zone sets up between the
warm/occluded front between the two low pressure centers and
pcpn will be enhanced as the right entrance region of a 140 kt
jet streak at H250 moving near upstate NY and New England. The
precipitation will increase in intensity before nightfall due to
a strong low- level jet from the east to southeast ahead of the
secondary coastal wave. A decent low- level wind anomaly at
H850 will advect in above normal PWAT air from the western
Atlantic, as the H850 +v component of the wind /southerlies/
increases to +2 to +4 STD DEVs above normal with the -u
component /easterlies/ -2 to -3 STDEVs above normal. The actual
H850 winds on the NAM/GFS increase from the east/southeast at
35-45 kts over the western New England higher terrain. It will
be hard for these winds to bust through the stable layer. We did
increase gusts to 25-40 mph over the southern Greens and
Berkshires towards nightfall.

We blended the NAM/GFS thermal profiles and this appears it will
be a rain/snow event. Wet bulb cooling and orographic
enhancement off the eastern Adirondacks will allow for a
dominant ptype of snow. A couple of inches are possible before
nightfall, and we believe based on the 00Z NAM/GFS and HREFS
advisory levels snowfall may be achieved heading into the
overnight period. A Winter Weather Advisory has been posted over
the southern Adirondacks. Thanks for the collab with WPC and WFO
BTV and BUF. Some light snow amounts are possible for the
eastern Catskills, and southern Greens prior to 6 pm with under
an inch possible. A little sleet may mix in over the eastern
Catskills and Helderbergs too. It will be a cold rain
elsewhere, except a little snow may mix in over the Lake
George/Glens Falls area after wet bulbing.

Highs will be in the lower to mid 40s in the valley areas and
across NW CT and mid/upper 30s over the mtns.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Winter Weather Advisory issued for the southern Adirondacks of
northern Herkimer, Hamilton, and northern Warren Counties from
3 pm EST to 5 am EST SAT.

Flood Watch remains in effect for the Berkshires, Litchfield
County in northwest CT, the mid Hudson Valley and southern
Taconics from 6 pm EST to to 6 am EST.

Tonight...Periods of rain and snow continue across the forecast
area with the snow confined to elevations greater than 1500 feet
in the southern Adirondacks and southern Greens. Warm air
continue to advect into the region with the primary sfc low
moving through the eastern Great Lakes. The secondary low
quickly moves from the Delmarva Region at 00Z to southeast New
England by 06Z. Some moderate to heavy rainfall is possible
south and east of the Capital Region due to the favorable upper
level dynamics, and strong low-level convergence with the sfc
wave. Downsloping off the western New England higher terrain may
lower QPF amounts some over the Capital District and Upper
Hudson River Valley. The secondary low-level jet stays south and
east of the region near the southern New England Coast, so we
still should be fine not needing a Wind Advisory. We could still
have some gusts in the 25-40 mph range over the Berkshires and
southern Greens prior to midnight before that low-level jet
segment passes through.

Several more inches of wet snow are possible over the southern
Adirondacks with 3 to 6 inches amounts and isolated 8 inch
tallies are possible. The higher peaks of the southern Greens
above 2000 feet may get 2 to 4 inches with a few amounts around
6 inches. The winter weather advisory was run until 5 am for the
southern Adirondacks. The dry slot to the system moves into the
region between 06Z-09Z and should shut down the pcpn for most
of the region briefly. A few rumbles of thunder may get close to
NW CT with the secondary low passing by to the south and east.
Rainfall tallies may get into the 1-1.5" range south and east of
the Capital Region. See the Hydro Section for more details.
Cold advection will start to sweep in from the west to southwest
with the primary low moving northeast of Georgian Bay, and the
secondary cyclone reaching the Gulf of Maine towards sunrise.
Lows into the mid 20s to lower 30s over the mtns, and lower to
upper 30s in the valleys

Saturday-Saturday Night...Phasing of the two short-waves, and
the sfc low pressure centers occurs near the Gulf of St Lawrence
Saturday afternoon. A sfc and upper trough axis pivots across
the region with some lake enhanced snow showers off Lakes Erie
and Ontario initially. It will become blustery and cold in the
afternoon. A strong sfc pressure gradient sets up between high
pressure over the central MS River Valley, and the deepening and
intensifying cyclone heading towards the Canadian Maritimes.
The low-level wind fields look impressive with the possibility
of mixing down some momentum from 2.5-4 kft AGL in the 40-45 kt
range. Some wind advisory gusts of 46-57 mph may be possible
late Saturday afternoon into early Sat evening. We will continue
to mention the advisory possibility in the HWO. Lake Effect
will start to organize better in the afternoon with a 250-270
degree trajectory, favorable delta T values from the sfc to
H850/700 and moderate to extreme instability briefly. The main
issued is that any organized band may pivot quickly with the
veering flow to the northwest into the evening. We have 2-4
inches for the western Adirondacks currently. Another Winter Wx
advisory could be needed later. Highs will be in the upper 20s
to mid 30s west of the Hudson River Valley with mid/upper 30s to
lower 40s south and east. Downsloping could allow for some mid
40s near KPOU. West winds of 15 to 25 mph with some gusts to
30-45 mph.

The winds continue early Saturday evening, but should diminish a
bit well after midnight. The lake effect band or bands (more
multi-banded in the W/NW to NW flow) should shift into the
Mohawk River Valley and northern and eastern Catskills with
light snow accums of an inch or so. Some flurries or snow
showers could even get into the Capital Region. Some westerly
upslope snow showers are possible over the southern Greens and
northern Berkshires with light snow accums of a coating to an
inch. Lows fall back into the 20s with some teens over the
southern Adirondacks and southern Greens

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A true winter-like pattern should take hold during much of the
extended portion of the forecast, with the first measurable snowfall
possible for some valley areas, along with unseasonably cold
temperatures and potential Lake Effect snowfall for midweek.

The week starts out relatively tranquil, although some remnant Lake
Effect snowbands may impact portions of the extreme western Mohawk
Valley, Schoharie Valley and eastern Catskills Sunday morning. Some
filaments of this snowband could extend into portions of the Hudson
River Valley near and south of the Capital Region, as well as across
portions of the Berkshires and northern Litchfield Hills. Lowering
inversion levels and increasing low level directional wind shear
should allow any bands to weaken/contract in the afternoon. However,
clouds may linger for some areas through the day, especially areas
close to and west of the immediate Capital Region. It will be
chilly, with highs mainly in the 20s and 30s, with perhaps some
lower 40s within the mid Hudson Valley.

Backing low level winds may allow some snow showers to develop
across the southwest Adirondacks Sunday night, otherwise mainly dry
with occasional passing clouds, with cold overnight lows in the
teens and 20s.

One more tranquil day expected Monday, with highs in the mid 30s to
lower 40s, except slightly colder across higher terrain areas.

Then, a developing storm system along the Gulf coast looks to track
northeast toward the region for late Monday night into Tuesday
night, possibly passing across or just S/E of the region. Although
there remain some differences regarding the exact storm track, the
one common theme is that this system should be quite moisture-laden,
as it infuses abundant Gulf and Atlantic moisture. Low level thermal
profiles look cold enough for snow to start, even in most valley
locales north of the mid Hudson Valley, before transitioning to
plain rain Tuesday morning, while higher elevations potentially
exhibit a slower changeover. Again, with some uncertainties
regarding storm track, any slight deviation west/east could
decrease/increase wintry weather potential, so this will need to be
watched closely. Heaviest precipitation looks to occur during the
day Tuesday, before becoming more showery Tuesday night, and as
colder air builds back into the region, precip should change back to
snow showers in most areas before ending.

As for temperatures, Monday night lows mainly in the 20s and 30s,
with highs Tuesday ranging from the lower/mid 30s across higher
terrain areas of the Adirondacks and southern Green Mountains, to
the lower/mid 40s in valley areas. However, should the storm track
farther east and south. colder max temps would occur, with a more
widespread and prolonged period of wintry precipitation possible
across the region.

In the wake of the storm, unseasonably cold air will be driven into
the region on strong northwest winds. A period of cyclonic low level
flow and possibly multi-lake connection could allow for significant
bands of Lake Effect snow to develop across the southwest
Adirondacks and western Mohawk Valley late Tuesday night into
Wednesday, with scattered snow showers expected elsewhere. Tuesday
night low temps should fall into the 20s to lower 30s, except for
some teens across the southwest Adirondacks. Highs Wednesday mostly
in the 20s and 30s, and with brisk winds, may produce wind chills n
the single digits and teens for many areas through the day. Lows
Wednesday night in the teens and 20s.

Cold but mainly dry conditions look to return for Thursday, although
some remnant Lake Effect snow showers may lift back into the
southwest Adirondacks with a backing low level flow. Also, clouds
may hang tough for areas near and especially north of the I-90
corridor. Expect highs in the 20s and 30s for most areas.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Low pressure will approach from the south and west through tonight,
then into northern New England Saturday.

Mainly VFR conditions are expected through about 20Z/21Z, with
increasing high/mid level clouds. Conditions should deteriorate to
MVFR (Vsbys and eventually Cigs) between 20Z-23Z/Fri as steadier
light to moderate rain overspreads the region from southwest to
northeast. MVFR with areas of IFR are expected after 00Z/Sat, with
moderate to locally heavy rain possible.

At KGFL, there could be some snow mixed in at times between 20Z-24Z,
as slightly colder air will remain in place.  So, included a TEMPO
for the mixed precipitation there. Lower ceilings and/or
visibilities are expected at the TAF sites between 05Z-12Z Saturday
in the steadier precipitation, resulting in IFR/LIFR conditions. The
IFR conditions could linger at KPSF until about 15Z Saturday.
Precipitation exits after 10Z-12Z.

Light northeast to east winds at 4 to 8 Kt this afternoon. Winds
will trend into the north to northeast this evening and tonight at 5-
10 Kt at the TAF sites, before becoming northwest to west at similar
speeds toward 12Z Saturday. by about 13Z-15Z, west to northwest
winds will increase to 10-15 Kt with gusts 20-25 Kt.

Low level wind shear is expected to develop between 22Z/Fri-00Z/Sat
as surface winds remain from the northeast to north at 5-10 KT,
while winds around 2000 FT AGL increase from the east/southeast to
30-40 KT. This threat for low level wind shear should decrease after
06Z/Sat as the winds gradually aloft weaken.

Outlook...

Saturday Night: Moderate Operational Impact. Windy With Gusts To
33.0 Slight Chance of SHSN.
Veterans Day: Low Operational Impact. Breezy Isolated SHSN.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: High Operational Impact. Slight Chance of RA...SN.
Tuesday: High Operational Impact. Definite RA.
Tuesday Night: High Operational Impact. Likely SHRA...SHSN.
Wednesday: Moderate Operational Impact. Breezy Chance of SHSN.

&&

.FIRE WEATHER...
A complex storm system will bring rain and snow to region this
afternoon and tonight. Low pressure will deepen and intensify,
as it reaches the Gulf of Saint Lawrence Saturday afternoon. It
will become blustery and very cold with Lake Effect snow showers
for the western Adirondacks. The lake effect snow showers will
move into the western Mohawk Valley and eastern Catskills
Saturday night into Sunday before dissipating.

The minimum RH values will be only 55 to 75 percent this
afternoon, and peak at 100 percent tonight with the rain and
snow. The RH values will lower to 35 to 60 percent on Saturday.

The winds will be from the east to southeast a 5 to 15 mph this
afternoon. They will continue from the southeast at 10 to 20
mph tonight with strong winds over the western New England
higher terrain. They will shift to the west to southwest
towards daybreak Saturday at 10 to 20 mph, and increase from
west in the afternoon at 15 to 30 mph with some gusts in the 35
to 45 mph range.

&&

.HYDROLOGY...
Flood Watch continues for tonight for the Berkshires,
northwestern Connecticut, Dutchess County and eastern Ulster
County.

Another widespread precipitation will occur Friday afternoon
and night. Forecast QPF amounts are generally around an inch
with with 1 to 1.5 inches for areas to the south and east of
Capital District with localized amount up to 2 inches with the
heaviest rainfall shortly before or just after midnight. The
flood watch was issued for the areas, where some minor river
occurred this past week. Soils are saturated and flows are
running high.  Some flooding of urban, poor drainage and low
lying areas is expected especially where fallen leaves clog
storm drains.

With the passage of the system, the steady precipitation will
taper to showers Saturday morning. In addition colder air will
be ushered in on brisk and gusty winds Saturday with additional
precipitation coming in the form of snow/snow showers. Flows
should begin to lower again.

Mainly fair weather is then expected Sunday and Monday, however
another widespread precipitation event is expected Monday night
through Tuesday with rain and snow expected. Moderate to heavy
precipitation is possible, but specific amounts are still
uncertain at this time due to storm track and precip type.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from 6 PM EST this evening through late tonight
     for CTZ001-013.
NY...Flood Watch from 6 PM EST this evening through late tonight
     for NYZ064>066.
     Winter Weather Advisory until 5 AM EST Saturday for NYZ032-033-
     042.
MA...Flood Watch from 6 PM EST this evening through late tonight
     for MAZ001-025.
VT...None.

&&

SYNOPSIS...Wasula
NEAR TERM...Frugis/NAS/Wasula
SHORT TERM...Wasula
LONG TERM...KL
AVIATION...NAS
FIRE WEATHER...Wasula
HYDROLOGY...IAA/Wasula
Hazardous weather outlook, Nov 9, 5:06 AM EST, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
506 AM EST Fri Nov 9 2018

CTZ001-013-MAZ001-025-NYZ064>066-101200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Eastern Ulster-Western Dutchess-Eastern Dutchess-
506 AM EST Fri Nov 9 2018

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and Dutchess and eastern Ulster Counties of east
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong westerly winds are expected Saturday afternoon into the early
evening. Some of the wind gusts may exceed 45 mph.  A wind advisory
may be needed if stronger wind gusts are possible in the 46 to 57
mph range.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send any heavy rainfall reports or
flooding to the National Weather Service.

NYZ032-033-042-101200-
Northern Herkimer-Hamilton-Northern Warren-
506 AM EST Fri Nov 9 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 AM EST SATURDAY...

This Hazardous Weather Outlook is for the southern Adirondacks of east
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

On Saturday, lake effect snows will impact the western Adirondacks.
A winter weather advisory may be needed if confidence for moderate
snow accumulations increases.

In addition, strong westerly winds are expected Saturday afternoon
into the early evening. Some of the wind gusts may exceed 45 mph. A
wind advisory may be needed if stronger wind gusts are possible in
the 46 to 57 mph range.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send snow reports to the National Weather
Service at Albany.

NYZ038>041-043-047>054-058>061-063-082>084-VTZ013>015-101200-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Northern Fulton-
Southeast Warren-Southern Washington-Bennington-Western Windham-
Eastern Windham-
506 AM EST Fri Nov 9 2018

This Hazardous Weather Outlook is for the Mohawk Valley, Greater
Capital Region, Lake George Saratoga Region, Schoharie Valley,
northern and central Taconics, Helderbergs and eastern Catskills of east
central New York, and southern Vermont.

.DAY ONE...Today and tonight.

Some moderate to locally heavy rainfall is possible tonight which may
cause some urban and poor drainage flooding of low lying areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong westerly winds are expected Saturday afternoon into the early
evening. Some of the wind gusts may exceed 45 mph. A wind advisory
may be needed if stronger wind gusts are possible in the 46 to 57 mph
range.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 strong wind, 2 winter weather. Local standard time, as filed.

Winter Weather, Hamilton

When
November 9, 1:00 PM EST to November 10, 3:00 AM EST
Where
Hamilton forecast zone
Reported by
Trained Spotter
Coordinates
43.661, -74.497 (the zone’s center; the record gives no point)

Winter Weather, Northern Warren

When
November 9, 1:00 PM EST to November 10, 3:00 AM EST
Where
Northern Warren forecast zone
Reported by
Trained Spotter
Coordinates
43.561, -73.846 (the zone’s center; the record gives no point)

Strong Wind, Eastern Albany

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Eastern Albany forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.600, -73.974 (the zone’s center; the record gives no point)

Strong Wind, Eastern Columbia

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Eastern Columbia forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.250, -73.632 (the zone’s center; the record gives no point)

Strong Wind, Eastern Greene

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Eastern Greene forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.277, -74.123 (the zone’s center; the record gives no point)

Strong Wind, Eastern Rensselaer

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Eastern Rensselaer forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.711, -73.510 (the zone’s center; the record gives no point)

Strong Wind, Eastern Schenectady

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Eastern Schenectady forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.818, -74.059 (the zone’s center; the record gives no point)

Strong Wind, Hamilton

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Hamilton forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
43.661, -74.497 (the zone’s center; the record gives no point)

Strong Wind, Montgomery

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Montgomery forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.902, -74.440 (the zone’s center; the record gives no point)

Strong Wind, Northern Fulton

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Northern Fulton forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
43.114, -74.422 (the zone’s center; the record gives no point)

Strong Wind, Northern Herkimer

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Northern Herkimer forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
43.420, -74.962 (the zone’s center; the record gives no point)

Strong Wind, Northern Saratoga

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Northern Saratoga forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
43.107, -73.864 (the zone’s center; the record gives no point)

Strong Wind, Northern Warren

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Northern Warren forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
43.561, -73.846 (the zone’s center; the record gives no point)

Strong Wind, Northern Washington

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Northern Washington forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
43.314, -73.431 (the zone’s center; the record gives no point)

Strong Wind, Schoharie

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Schoharie forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.588, -74.442 (the zone’s center; the record gives no point)

Strong Wind, Southeast Warren

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Southeast Warren forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
43.561, -73.846 (the zone’s center; the record gives no point)

Strong Wind, Southern Fulton

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Southern Fulton forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
43.114, -74.422 (the zone’s center; the record gives no point)

Strong Wind, Southern Herkimer

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Southern Herkimer forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
43.420, -74.962 (the zone’s center; the record gives no point)

Strong Wind, Southern Saratoga

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Southern Saratoga forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
43.107, -73.864 (the zone’s center; the record gives no point)

Strong Wind, Southern Washington

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Southern Washington forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
43.314, -73.431 (the zone’s center; the record gives no point)

Strong Wind, Western Albany

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Western Albany forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.600, -73.974 (the zone’s center; the record gives no point)

Strong Wind, Western Columbia

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Western Columbia forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.250, -73.632 (the zone’s center; the record gives no point)

Strong Wind, Western Greene

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Western Greene forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.277, -74.123 (the zone’s center; the record gives no point)

Strong Wind, Western Rensselaer

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Western Rensselaer forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.711, -73.510 (the zone’s center; the record gives no point)

Strong Wind, Western Schenectady

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Western Schenectady forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.818, -74.059 (the zone’s center; the record gives no point)

Strong Wind, Western Ulster

When
November 10, 12:00 PM EST to 10:00 PM EST
Where
Western Ulster forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
41.888, -74.259 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2018Every state in 2018This day in weather historyWarnings in New York, November 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 791618, 791619, 791620, 791621, 791622, 791623, 791624, 791625, 791626, 791627, 791628, 791629, 791630, 791631, 791632, 791633, 791634, 791635, 791636, 791637, 791638, 791639, 791640, 791641, 791642, 791643.